Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 36, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 16, 1997, 9:48 PM CDT for Kay County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1997, 9:48 PM CDT (02:48 UTC)
- Expired
- Jul 16, 1997, 11:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Kay County, OK
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKC 170251 FFWOKC OKC071-170445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 948 PM CDT WED JUL 16 1997 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM CDT FOR THE FOLLOWING LOCATION... IN NORTHEAST OKLAHOMA ...WESTERN KAY COUNTY RADAR ESTIMATES SHOW THAT 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN ALONG THE KANSAS STATE LINE IN NORTHWESTERN KAY COUNTY THIS EVENING. AN ADDITIONAL 2 TO 3 INCHES IS POSSIBLE DURING THE LATE EVENING HOURS AS ANOTHER ROUND OF THUNDERSTORMS APPROACHES THE AREA FROM SOUTHERN KANSAS. FLOODING OF LOW LYING AREAS IN TONKAWA HAS BEEN REPORTED EARLIER THIS EV I MOTORISTS ARE REMINDED NOT TO DRIVE INTO FLOWING WATER...OR WATER OF UNKNOWN DEPTH.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:43 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 16, 3:43 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT WED JUL 16 1997 MCV CONTS TO MOVE SLOWLY EWD ACRS NRN OK THIS AFTN. WILL CONTINUE WITH POPS FOR NCNTRL AND CNTRL ZONES FOR THIS EVENING BASED ON THIS FTR. MORE CONVECTION HAS DVLPD OVR THE HIGH PLAINS OF CO. WITH NWLY UPR FLO PREVAILING WILL OPT TO KEEP LO POPS IN THE NW. NGM/ETA S/W NOW OVER SRN KS SWD ACRS OK AS UPR STRETCHES EWD INTO THE CNTRL PLAINS. WITH MOIST AMS RMNG IN PLACE AND HOT TMPS EXPECTED TO CONT CUD SEE SCT TSTMS DVLP WITH THIS FTR THUS WILL INCLUDE LO POPS FOR THURSDAY AND THURSDAY NIGHT MOST AREAS. BY FRIDAY THIS FTR IS PROGGED TO CONT SWD INTO SRN OK AND WILL LIMIT POPS TO SRN PTNS OF THE FA. FCSTID = 02 OKC 71 95 71 94 / 10 20 20 20 HBR 71 99 71 98 / 10 10 10 20 SPS 71 100 72 99 / 10 10 10 20 GAG 67 98 67 98 / 20 20 20 10 PNC 76 97 76 96 / 20 20 10 10 DUA 72 96 72 95 / 10 10 10 20 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 16, 8:53 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
855 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM NARDIN OK 4.5 INCH HAIL
07/16/97 KAY
JSLocal storm report, Jul 16, 8:55 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
855 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM NARDIN OK 4.5 INCH HAIL
07/16/97 KAY
JSLocal storm report, Jul 16, 8:55 PM CDT, 53 minutes before
LOCAL STORM REPORT...CORRECTED HAIL SIZE...
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
855 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM NARDIN OK 1.75 INCH HAIL
07/16/97 KAY
JS/FMLocal storm report, Jul 16, 9:25 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
925 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM TONKAWA OK ...FLOODING...
07/16/97 KAY SEVERAL STREETS COVERED WITH
WATER. SEVERAL LOW SPOTS IN
TONKAWA UNDER 3 FEET OF WATER.
FMLocal storm report, Jul 16, 9:27 PM CDT, 21 minutes before
LOCAL STORM REPORT...CORRECTED HAIL SIZE...
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
855 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM NARDIN OK 1.75 INCH HAIL
07/16/97 KAY
JS/FMLocal storm report, Jul 16, 9:30 PM CDT, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
925 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM TONKAWA OK ...FLOODING...
07/16/97 KAY SEVERAL STREETS COVERED WITH
WATER. SEVERAL LOW SPOTS IN
TONKAWA UNDER 3 FEET OF WATER.
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 60 min |
| Jul 16, 7:45 PM CDT | Flash Flood Warning | OUN | Kay | 2 hr |
| Jul 16, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 42 min |
| Jul 16, 8:32 PM CDT | Tornado Warning | OUN | Grant, Kay | 28 min |
| Jul 16, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 28 min |
| Jul 17, 3:09 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jul 17, 6:20 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 3 hr |
| Jul 17, 9:33 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.